Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 173, NWS Birmingham, AL

June 11, 20124 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2012, 8:06 PM CDT for 4 counties in Alabama. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 8:06 PM CDT (01:06 UTC)
Expired
Jun 11, 2012, 9:00 PM CDT
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:15 PM CDTTSTM WND DMGBirmingham, ALBIRMINGHAM PD REPORTS A TREE DOWN ON A OUSE ALONG 15TH STREET SW.
Jun 11, 8:15 PM CDTTSTM WND DMGOneonta, ALTREES DOWN ACROSS THE CENTRAL AND SOUTH CENTRAL PORTIONS OF THE COUNTY. TIMES ESTIMATED FROM THE RADAR FROM 815PM TO 830PM.
Jun 11, 8:23 PM CDTTSTM WND DMGShelby County Airport, ALSEVERAL PLANES DAMAGED ALONG WITH ONE OR TWO HANGERS.
Jun 11, 8:39 PM CDTTSTM WND GST 60Irondale, ALMEASURED WIND GUSTS OF 60 TO 70 MPH RECORDED OVER A 5 MINUTE PERIOD AT TV STATION ON OLD LEEDS ROAD IN IRONDALE.
Jun 11, 8:41 PM CDTTSTM WND DMG4 S Leeds, ALLEEDS PD RESPONDING TO TREE DOWN ON HWY 119 AT FOREST DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KBMX 120106
SVRBMX
ALC009-073-115-117-120200-
/O.NEW.KBMX.SV.W.0173.120612T0106Z-120612T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLOUNT COUNTY IN ALABAMA...
  EASTERN JEFFERSON COUNTY IN ALABAMA...
  ST. CLAIR COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...

* UNTIL 900 PM CDT

* AT 801 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HAYDEN TO MIDFIELD TO LAKE VIEW...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FULTONDALE...BIRMINGHAM...HOMEWOOD...VESTAVIA HILLS...HOOVER...
  ONEONTA...MOUNTAIN BROOK AND IRONDALE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3383 8607 3367 8616 3369 8620 3365 8617
      3359 8622 3350 8623 3351 8628 3339 8638
      3335 8634 3334 8637 3329 8636 3328 8643
      3318 8650 3312 8646 3302 8655 3307 8661
      3307 8671 3331 8716 3350 8700 3406 8665
TIME...MOT...LOC 0106Z 306DEG 32KT 3386 8669 3344 8690
          3328 8706

$$

MA
1 follow-up statement
374 
WWUS54 KBMX 120127
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT MON JUN 11 2012

ALC009-073-115-117-120200-
/O.CON.KBMX.SV.W.0173.000000T0000Z-120612T0200Z/
BLOUNT AL-JEFFERSON AL-ST. CLAIR AL-SHELBY AL-
827 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...ST.
CLAIR...EASTERN JEFFERSON AND SOUTHEASTERN BLOUNT COUNTIES UNTIL 900
PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGVILLE TO INDIAN SPRINGS VILLAGE TO MAYLENE...
MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGVILLE...LEEDS...CHELSEA...MOODY...ODENVILLE...CALERA...
  COLUMBIANA...WILSONVILLE...PELL CITY AND GREYSTONE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 255...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WALKER AND JEFFERSON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3383 8607 3368 8615 3369 8620 3365 8617
      3359 8622 3350 8623 3351 8628 3339 8638
      3335 8635 3329 8636 3328 8643 3318 8650
      3312 8647 3302 8654 3307 8661 3307 8672
      3325 8702 3342 8684 3371 8668 3398 8659
TIME...MOT...LOC 0127Z 306DEG 32KT 3382 8648 3333 8672
          3317 8688

$$

MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:00 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 11, 7:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 11 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO
PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED
FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS
WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN
ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING
INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO
TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM.
THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL
ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20
CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND
AREAS SOUTHWARD.

TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE
MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON
WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT
MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE
THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND
AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE
COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM
MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND
WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES.

THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND
WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST.
THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN
CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN
EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE
BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY
ACROSS EAST ALABAMA.

.LONG TERM...FRIDAY THROUGH MONDAY.

BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF
ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION
ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES.
AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A
SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL
PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH
RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE
IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN
CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD
KEEP TEMPERATURES NEAR NORMAL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA
OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT
TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND
REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE
LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB
AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE
LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT
BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF
SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME.

EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD
TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP
WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH
OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE
INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG
WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA
TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS
NORTHERN TERMINALS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  66  89  64 /  40  60  20  10  10
ANNISTON    69  87  68  89  66 /  30  60  30  10  10
BIRMINGHAM  71  86  69  89  68 /  40  60  20  10  10
TUSCALOOSA  72  88  71  91  68 /  40  60  30  10  10
CALERA      69  86  70  90  68 /  30  60  30  20  10
AUBURN      68  89  70  89  69 /  30  60  30  30  10
MONTGOMERY  71  87  72  92  71 /  30  60  30  30  20
TROY        71  87  69  90  68 /  30  60  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 7:31 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT MON JUN 11 2012

ALZ011>015-017>050-130000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
731 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS
PORTIONS OF CENTRAL ALABAMA THIS EVENING. DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE GENERALLY ALONG AND NORTHWEST OF A LINE FROM
GADSDEN TO SYLACAUGA TO UNIONTOWN TO YORK. IN ADDITION...HEAVY
RAINFALL COULD CAUSE ISOLATED FLASH FLOODING AS THE LINE PASSES.
AHEAD OF THE MAIN LINE...ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...AND POSE A RISK OF DAMAGING WINDS AND LARGE HAIL. A
GRADUAL DECREASE IN STORM INTENSITY IS EXPECTED THROUGH THE EVENING
HOURS...WITH STORMS WEAKENING BY 10PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THIS EVENING FOR LOCATIONS NOTED ABOVE.

In the hours before

Local storm report, Jun 11, 7:04 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.

0615 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
06/11/2012                   MARION             AL   911 CALL CENTER

            NUMEROUS TREES DOWN IN HAMILTON.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

&&
Local storm report, Jun 11, 7:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     HAMILTON                34.14N 87.98W
06/11/2012  M61 MPH          MARION             AL   BROADCAST MEDIA

            MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.

&&
Local storm report, Jun 11, 7:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     COKER                   33.25N 87.69W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER
            LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON
            POWER LINE ALONG EDWARDIAN LANE.

0737 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON UNION CHAPEL IN NORTHPORT.

0739 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ALONG CRIPPLE CREEK ROAD.

&&
Special weather statement, Jun 11, 7:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT MON JUN 11 2012

ALZ025-027-120145-
SHELBY AL-TALLADEGA AL-
756 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 845 PM CDT...

AT 751 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGHLAND LAKES...OR NEAR CHELSEA...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WILSONVILLE...
  CHILDERSBURG...
  TALLADEGA SPRINGS...
  SYLACAUGA...
  WESTOVER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3324 8619 3310 8633 3310 8644 3333 8674
      3348 8660
TIME...MOT...LOC 0057Z 309DEG 16KT 3335 8658

MA
Local storm report, Jun 11, 7:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE ELDRIDGE AREA.

0715 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN JASPER.

&&
Local storm report, Jun 11, 7:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.

0615 PM     TSTM WND GST     HAMILTON                34.14N 87.98W
06/11/2012  M61.00 MPH       MARION             AL   BROADCAST MEDIA

            MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.

0615 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
06/11/2012                   MARION             AL   911 CALL CENTER

            NUMEROUS TREES DOWN IN HAMILTON.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

0648 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE ELDRIDGE AREA.

0715 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN JASPER.

0733 PM     TSTM WND DMG     COKER                   33.25N 87.69W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER
            LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON
            POWER LINE ALONG EDWARDIAN LANE.

0737 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON UNION CHAPEL IN NORTHPORT.

0739 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ALONG CRIPPLE CREEK ROAD.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega43 min
Jun 11, 7:26 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker64 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa45 min
Jun 11, 7:51 PM CDTSevere Thunderstorm WarningBMXBlount, Walker39 min
Jun 11, 7:56 PM CDTSpecial Weather StatementBMXShelby49 min
Jun 11, 7:59 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more46 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter42 min
Jun 11, 8:18 PM CDTFlash Flood WarningBMXShelby, Talladega3 hr
Jun 11, 8:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, St. Clair, Shelby, Talladega52 min
Jun 11, 8:54 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Dallas, Perry51 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa52 min
Jun 11, 10:13 PM CDTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery47 min
Jun 11, 10:54 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Pike, Russell66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.